MAUDE Adverse Event Report: CORDIS CASHEL MAXI LD PTA F7 80 16X4; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL MAXI LD PTA F7 80 16X4; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4161640S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 16mmx4cm 80cm maxi ld percutaneous transluminal angioplasty (pta) balloon catheter suddenly ruptured within the permissible normal range pressure.Therefore, product was removed intact (in one piece) from the patient as an angiography was performed and did not find any parts of the balloon from the patient and the procedure was completed with another unknown balloon catheter.There was no reported patient injury.The device was stored and handled as per the instruction for use (ifu).The device was prepped according to the ifu.There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There was no kinks or other damages noted prior to inserting the product the product into the patient.The device was prepped normally (i.E.Maintain negative pressure).The contrast media used was unknown with a fifty-fifty (50:50) saline ratio.The same indeflator was used successfully with other devices.The event caused a clinically relevant increase in the duration of the procedure.The device will be returned for evaluation.Additional procedural details were requested but are unknown.
 
Additional Manufacturer Narrative
A 16mm x 4cm x 80cm maxi ld percutaneous transluminal angioplasty (pta) balloon catheter suddenly ruptured within the permissible normal range pressure.An angiography was performed and did not find any parts of the balloon.The procedure was completed with another unknown balloon catheter.There was no reported patient injury.The device was stored and handled as per the instruction for use (ifu).The device was prepped normally (i.E.Maintain negative pressure) according to the ifu.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.Unknown contrast media was used with a (50:50) saline ratio.The same indeflator was used successfully with other devices.The event caused a clinically relevant increase in the duration of the procedure.The product was removed intact (in one piece) from the patient.Additional procedural details were requested but are unknown.One product was returned for analysis.A non-sterile maxi ld pta f7 80 16 x 4 was received for analysis coiled inside a plastic bag.The device was observed inserted into an unknown catheter sheath introducer.Per visual analysis, the balloon was noted to have a burst and blood residues were observed inside of it.No other anomalies were noted.Per sem analysis, results showed that the balloon burst was caused by a rupture on the balloon surface.The inner surface presented no anomalies adjacent to the balloon rupture.The outer surface presented evidence of tears and scratch marks adjacent to the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It appears the balloon material near the rupture was torn with a sharp object from the outside of the balloon.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82163184 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ was confirmed by analysis of the returned device.A balloon rupture was observed on the balloon as evidenced by tears and scratch marks adjacent to the rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.Although unknown, it is likely vessel characteristics contributed to the reported event.According to the safety information in the instructions for use ¿note: the rated burst pressure is printed on the package label.In vitro testing has shown that with (b)(4) confidence, (b)(4) of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
MAXI LD PTA F7 80 16X4
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary 0000
EI  0000
MDR Report Key9716880
Report Number9616099-2020-03526
Device Sequence Number355597
Product Code LIT
UDI-Device Identifier20705032002209
UDI-Public20705032002209
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K963000
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number4161640S
Device Catalogue Number4161640S
Device Lot Number82163184
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2020
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer03/03/2020
Initial Report FDA Received Date02/17/2020
Supplement Report FDA Received Date03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK BC, UNK INDEFLATOR